MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 3MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 3MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035453080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was seen to be kinked/bent.There was dried blood seen within the sheath.The coil delivery wire was seen to be broken fractured.The device would not advance through the sheath.Upon retracting the device out of the sheath the coil stretched and detached during analysis.A functional test determine that he device was flushed but could not be advanced in the introducer sheath and the device had to be retracted out of the sheath.The coil introducer sheath fails.The reported event could not be confirmed; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The coil delivery wire was kinked bent and broken.And, the coil was causing friction in the introducer sheath.The as reported can be confirmed.The as reported, coil in catheter friction as well as the as analyzed, coil introducer sheath friction will be assigned procedural factors as it appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The as analyzed, coil delivery wire kinked bent and coil delivery wire broken/fractured during use will be assigned handling damage as it appears to be associated with handling of the product or portion of the product during the procedure.
 
Event or Problem Description
It was initially reported that during the embolism of pcoma aneurysm, a guide wire and microcatheter were used to delivered the a coil (subject device) to target site.However, the subject coil experienced friction at the proximal of the microcatheter and could not be advanced out of the microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.Analysis of the returned device found that the coil delivery wire (subject device) was found broken/fracture during use.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
TARGET HELICAL NANO 3MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12278018
Report Number3008881809-2021-00323
Device Sequence Number4742034
Product Code HCG
UDI-Device Identifier07613252600442
UDI-Public07613252600442
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2023
Device Model NumberM0035453080
Device Catalogue NumberM0035453080
Device Lot Number22606516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2021
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR